Alert archive / Nevada / Flash Flood Warnings in 2025

Flash Flood Warning 86, NWS Las Vegas, NV

September 5, 2025Clark County, Lincoln County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Sep 5, 2025, 7:33 PM PDT for Clark County, Lincoln County, Nevada. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 5, 2025, 7:33 PM PDT (02:33 UTC)
Expired
Sep 5, 2025, 11:30 PM PDT
In force
4 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Clark County, NV, Lincoln County, NV

The radar

The Las Vegas radar (KESX), 117 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 5, 10:00 PM PDTFLOOD2 Ssw Moapa, NVClark County Regional Flood Control District reported 3 feet of water flowing over Hidden Valley Road near Glendale at 6 AM. Flash flooding originally occurred around 10 PM. Time estimated by radar.
Sep 5, 10:30 PM PDTFLASH FLOOD1 S Overton, NVMoapa Valley Boulevard near Lewis Avenue closed due to extensive flash flood debris across the roadway. Impassable in both directions.
Sep 5, 11:00 PM PDTFLASH FLOODValley Of Fire State Pa, NVValley of Fire State Park reported White Domes Road closed due to significant overnight flooding. Food damage extends to the parks main road. Both roads are impassable for passenger vehicles. Road also known as Mouses Tank Road.
Sep 5, 11:00 PM PDTFLASH FLOODValley Of Fire State Pa, NVValley of Fire State Park Visitor Center closed due to water inundation and flood damage from flash flooding. Mud and debris inside the building.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 177 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 2.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2025-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2025-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1126 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
2359 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

410 
WGUS55 KVEF 060233
FFWVEF
NVC003-017-060630-
/O.NEW.KVEF.FF.W.0086.250906T0233Z-250906T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
733 PM PDT Fri Sep 5 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  South Central Lincoln County in south central Nevada...
  Northeastern Clark County in southern Nevada...

* Until 1130 PM PDT.

* At 733 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Moapa Town, Overton, Moapa Valley, Sr 168 Mile Marker 21, Coyote 
  Springs, Logandale, Valley Of Fire, Overton Beach and Hayford Pk.

This includes Interstate 15 in Nevada between mile markers 71 and 
113.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3719 11492 3690 11421 3651 11424 3638 11436
      3638 11472 3659 11505 3666 11546 3694 11548

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JCS
3 follow-up statements
747 
WGUS75 KVEF 060340
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
840 PM PDT Fri Sep 5 2025

NVC003-017-060630-
/O.CON.KVEF.FF.W.0086.000000T0000Z-250906T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-Lincoln NV-
840 PM PDT Fri Sep 5 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM PDT THIS 
EVENING FOR SOUTH CENTRAL LINCOLN AND NORTHEASTERN CLARK COUNTIES...

At 840 PM PDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Moapa Town, Overton, Moapa Valley, Sr 168 Mile Marker 21, Coyote 
  Springs, Logandale, Valley Of Fire, Overton Beach and Hayford Pk.

This includes Interstate 15 in Nevada between mile markers 71 and 
113.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3719 11492 3690 11421 3651 11424 3638 11436
      3638 11472 3659 11505 3666 11546 3694 11548

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JCS
931 
WGUS75 KVEF 060455
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
955 PM PDT Fri Sep 5 2025

NVC003-017-060630-
/O.CON.KVEF.FF.W.0086.000000T0000Z-250906T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-Lincoln NV-
955 PM PDT Fri Sep 5 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM PDT THIS 
EVENING FOR SOUTH CENTRAL LINCOLN AND NORTHEASTERN CLARK COUNTIES...

At 955 PM PDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Moapa Town, Overton, Moapa Valley, Sr 168 Mile Marker 21, Coyote 
  Springs, Logandale, Valley Of Fire, Overton Beach and Hayford Pk.

This includes Interstate 15 in Nevada between mile markers 71 and 
113.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3719 11492 3690 11421 3651 11424 3638 11436
      3638 11472 3659 11505 3666 11546 3694 11548

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JCS
988 
WGUS75 KVEF 060623
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
1123 PM PDT Fri Sep 5 2025

NVC003-017-060633-
/O.EXP.KVEF.FF.W.0086.000000T0000Z-250906T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-Lincoln NV-
1123 PM PDT Fri Sep 5 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 1130 PM PDT THIS EVENING FOR 
SOUTH CENTRAL LINCOLN AND NORTHEASTERN CLARK COUNTIES...

The heavy rain has ended in Lincoln County, thus the warning will be 
allowed to expire there. The Flash Flood Warning continues for 
northeastern Clark County until 215 AM.

&&

LAT...LON 3719 11492 3690 11421 3651 11424 3638 11436
      3638 11472 3659 11505 3666 11546 3694 11548

$$

MW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 3:17 PM PDT, 4 hours 16 minutes earlier. Its key messages:

  • * Monsoon moisture will remain in place through Sunday, promoting scattered afternoon showers and thunderstorms each day. Activity will gradually shift eastward as drier air moves into the region early next week. * A drying trend is expected the first half of the week as flow becomes more westerly. Relatively cooler temperatures will also overspread the region by mid week.
Area forecast discussion, Sep 5, 3:17 PM PDT, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
317 PM PDT Fri Sep 5 2025

.KEY MESSAGES...

* Monsoon moisture will remain in place through Sunday, promoting
  scattered afternoon showers and thunderstorms each day. Activity
  will gradually shift eastward as drier air moves into the
  region early next week.

* A drying trend is expected the first half of the week as flow
  becomes more westerly. Relatively cooler temperatures will also
  overspread the region by mid week.

&&

.DISCUSSION...
Anomalously high moisture remains across the Desert Southwest,
trapped beneath a flattening area of high pressure situated over
northern Mexico. This coupled with daytime heating and orographic
and mesoscale influences will continue to promote scattered
showers and thunderstorms through tonight. Areas of central and
southern Nevada, and adjacent western Arizona look to hold the
greatest potential for showers and storms. Hi-res ensembles have
recently struggled with convective evolution into the evening and
overnight hours, often underestimating the longevity and intensity
of showers and storms. Recent examples include Tuesday earlier
this week and last night, when large storm complexes developed and
lasted well past sunrise. The gradual invasion of drier air makes
for lesser confidence in something similar happening overnight,
but there remains at least a 10-20 percent chance of some kind of
convective complex developing across central/southern Nevada and
shifting south and east overnight. Regardless, any stronger storm
cells will be capable of producing rainfall rates of 3-4 inches
per hour, localized flooding and gusty winds. The focus for
Sunday's storms will shift eastward into mostly western Arizona
and Utah as upper flow becomes more westerly in nature. However,
an isolated terrain induced storm or two may occur further west.

Medium to long range ensembles display rather high confidence in
the development of a large upper trough off the California coast.
This will push remnant moisture east of the region, resulting in
drier conditions. With lower heights, we can also expect to see
temperatures around 5-10 degrees below seasonal normals. The drier
air will also bring more relief overnight with pleasant morning
conditions from midweek on.

&&

.AVIATION...For Harry Reid...For the 00Z Forecast
Package...Isolated showers and storms will linger into the early
evening hours before gradually diminishing. While confidence is
low on direct impacts to the terminal, any stronger nearby storm
could product gusty outflows and varying wind direction. For now
will maintain VCTS through 02z with improving conditions
thereafter. Light east/northeast winds to eventually shift
briefly southwest then turn more northwest to northeast overnight
into early Saturday.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 00Z Forecast Package...Isolated showers and
thunderstorms continue, with more widespread activity across
central and southern Nevada. Confidence remains low in any
specific terminal being impacted, but gusty outflow winds will be
likely with any nearby thunderstorm. Winds have generally remained
easterly to southeasterly and will eventually take on a more
diurnal trend overnight into early Saturday. Wind speeds will
generally remain 10-15 knots or less except in and around
thunderstorms, where winds may be gusty and erratic.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION/AVIATION...Austin

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

In the hours before

Local storm report, Sep 5, 1:49 PM PDT, 5 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
149 PM PDT Fri Sep 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 PM     Flash Flood      20 WNW Needles          34.92N 114.96W
09/04/2025                   San Bernardino     CA   Law Enforcement

            Goffs Road was closed due to flooding from
            US 95 to Interstate 40.

&&

ASG
Local storm report, Sep 5, 4:52 PM PDT, 2 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
452 PM PDT Fri Sep 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     Flash Flood      5 NW Ivanpah            35.40N 115.36W
09/05/2025                   San Bernardino     CA   Park/Forest Srvc

            Social media video from Mojave National
            Preserve showed flash flooding on Ivanpah
            Road.

&&

MW

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 8:57 PM PDTSevere Thunderstorm Warning Considerable damage threatVEFClark63 min
Sep 5, 10:09 PM PDTSevere Thunderstorm WarningVEFClark66 min
Sep 5, 11:16 PM PDTFlash Flood Warning Considerable damage threatVEFClark3 hr
Sep 5, 11:38 PM PDTSevere Thunderstorm WarningVEFClark67 min
Sep 5, 11:51 PM PDTFlash Flood Warning Considerable damage threatVEFClark, Nye4 hr
Sep 6, 12:35 AM PDTAreal Flood AdvisoryVEFClark3 hr
Sep 6, 1:12 AM PDTFlash Flood Warning Considerable damage threatVEFClark3 hr
Sep 6, 3:36 AM PDTAreal Flood WarningVEFClark, Nye3 hr
Sep 6, 3:38 PM PDTSevere Thunderstorm WarningVEFClark52 min

Nearby

Flash Flood Warnings in Nevada, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.